Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 85, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 26, 2012, 5:55 PM EDT for Floyd County, Martin County, Pike County, Kentucky. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 5:55 PM EDT (21:55 UTC)
- Expired
- Apr 26, 2012, 6:33 PM EDT
- In force
- 38 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Martin County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 90 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:56 PM EDT | HAIL 0.88 | Belfry, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:11 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
375
WUUS53 KJKL 262155
SVRJKL
KYC071-159-195-262300-
/O.NEW.KJKL.SV.W.0085.120426T2155Z-120426T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
555 PM EDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 700 PM EDT
* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DICKS CREEK...OR NEAR PRESTONSBURG...AND MOVING SOUTHEAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MCCOMBS...JUSTELL...BETSY LAYNE AND HAROLD AROUND 600 PM EDT.
GULNARE...MOREE AND BOLDMAN AROUND 605 PM EDT.
JARAD...HEENAN...THREEFORKS AND LAURA AROUND 610 PM EDT.
PISO...VARNEY...PIKEVILLE AND HATFIELD STATION AROUND 615 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3728 8232 3763 8279 3775 8272 3773 8263
3778 8266 3772 8231 3768 8229 3767 8224
3763 8221 3763 8219 3765 8219 3765 8217
3760 8215 3759 8212 3756 8213 3756 8208
3754 8206 3754 8196
TIME...MOT...LOC 2155Z 295DEG 27KT 3767 8263
WIND...HAIL 60MPH 1.00IN
$$
DUSTY4 follow-up statements
111
WWUS53 KJKL 262207
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
607 PM EDT THU APR 26 2012
KYC071-262217-
/O.CAN.KJKL.SV.W.0085.000000T0000Z-120426T2300Z/
FLOYD KY-
607 PM EDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FLOYD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3728 8232 3749 8260 3751 8260 3751 8263
3762 8260 3767 8261 3768 8257 3772 8264
3778 8266 3772 8231 3768 8229 3767 8224
3763 8221 3765 8217 3761 8216 3759 8212
3756 8213 3753 8197
TIME...MOT...LOC 2207Z 295DEG 27KT 3763 8253
$$
KYC159-195-262300-
/O.CON.KJKL.SV.W.0085.000000T0000Z-120426T2300Z/
MARTIN KY-PIKE KY-
607 PM EDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PIKE AND
SOUTHERN MARTIN COUNTIES UNTIL 700 PM EDT...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR GULNARE...OR 11 MILES NORTH OF PIKEVILLE...
MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PISO...VARNEY...HATFIELD STATION AND PIKEVILLE AROUND 615 PM EDT.
META...HEISEY...ZEBULON AND CONDER AROUND 620 PM EDT.
SIDNEY...RACCOON...TURKEY CREEK AND GARDEN VILLAGE AROUND 625 PM
EDT.
CANADA...KIMPER AND BELFRY AROUND 630 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3728 8232 3749 8260 3751 8260 3751 8263
3762 8260 3767 8261 3768 8257 3772 8264
3778 8266 3772 8231 3768 8229 3767 8224
3763 8221 3765 8217 3761 8216 3759 8212
3756 8213 3753 8197
TIME...MOT...LOC 2207Z 295DEG 27KT 3763 8253
WIND...HAIL <50MPH 1.00IN
$$
BECKER712
WWUS53 KJKL 262213
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
613 PM EDT THU APR 26 2012
KYC159-262223-
/O.CAN.KJKL.SV.W.0085.000000T0000Z-120426T2300Z/
MARTIN KY-
613 PM EDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARTIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3728 8232 3749 8260 3751 8260 3751 8262
3767 8261 3770 8252 3767 8246 3767 8240
3770 8239 3771 8241 3773 8239 3772 8231
3768 8229 3767 8224 3763 8221 3765 8217
3760 8215 3759 8212 3756 8213 3753 8197
TIME...MOT...LOC 2213Z 295DEG 27KT 3761 8248
$$
KYC195-262300-
/O.CON.KJKL.SV.W.0085.000000T0000Z-120426T2300Z/
PIKE KY-
613 PM EDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PIKE COUNTY
UNTIL 700 PM EDT...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR GULNARE...OR 10 MILES NORTH OF PIKEVILLE...
MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
META...HEISEY...ZEBULON AND CONDER AROUND 620 PM EDT.
SIDNEY...RACCOON...TURKEY CREEK AND GARDEN VILLAGE AROUND 625 PM
EDT.
CANADA...KIMPER...BELFRY AND FOREST HILLS AROUND 630 PM EDT.
MCANDREWS...HUDDY AND HARDY AROUND 635 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3728 8232 3749 8260 3751 8260 3751 8262
3767 8261 3770 8252 3767 8246 3767 8240
3770 8239 3771 8241 3773 8239 3772 8231
3768 8229 3767 8224 3763 8221 3765 8217
3760 8215 3759 8212 3756 8213 3753 8197
TIME...MOT...LOC 2213Z 295DEG 27KT 3761 8248
WIND...HAIL <50MPH 1.00IN
$$
BECKER378
WWUS53 KJKL 262219
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
619 PM EDT THU APR 26 2012
KYC195-262300-
/O.CON.KJKL.SV.W.0085.000000T0000Z-120426T2300Z/
PIKE KY-
619 PM EDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PIKE COUNTY
UNTIL 700 PM EDT...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PISO...OR 9 MILES NORTH OF PIKEVILLE...MOVING
SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SIDNEY...RACCOON...TURKEY CREEK AND GARDEN VILLAGE AROUND 625 PM
EDT.
CANADA...KIMPER...FOREST HILLS AND SOUTH WILLIAMSON AROUND 630 PM
EDT.
MCANDREWS...HUDDY...BELFRY AND HARDY AROUND 635 PM EDT.
BOARD TREE...BIGGS AND FEDSCREEK AROUND 645 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3732 8228 3744 8253 3751 8262 3754 8262
3769 8253 3767 8240 3770 8239 3771 8241
3773 8239 3772 8231 3768 8229 3767 8224
3763 8221 3765 8217 3760 8215 3759 8212
3756 8213 3753 8197
TIME...MOT...LOC 2219Z 295DEG 27KT 3759 8243
WIND...HAIL <50MPH 1.00IN
$$
BECKER391
WWUS53 KJKL 262233
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
633 PM EDT THU APR 26 2012
KYC195-262242-
/O.CAN.KJKL.SV.W.0085.000000T0000Z-120426T2300Z/
PIKE KY-
633 PM EDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR PIKE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3732 8228 3744 8253 3751 8262 3754 8262
3769 8253 3767 8240 3770 8239 3771 8241
3773 8239 3772 8231 3768 8229 3767 8224
3763 8221 3765 8217 3760 8215 3759 8212
3756 8213 3753 8197
TIME...MOT...LOC 2232Z 295DEG 27KT 3755 8232
$$
BECKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:15 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 26, 3:15 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 315 PM EDT THU APR 26 2012 .UPDATE... ISSUED AT 314 PM EDT THU APR 26 2012 WITH INSTABILITY INCREASING AND CU FIELD REALLY INTENSIFYING...SPC HAS GONE AHEAD WITH A SEVERE THUNDERSTORM WATCH FOR AREAS MAINLY TO THE SOUTH OF I-64. A FEW THUNDERSTORMS ARE BEGINNING TO DEVELOP NOW...SO THE THREAT TO THE SOUTH SEEMS REASONABLE. STAY TUNED THIS EVENING FOR POSSIBLE WARNINGS WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 245 PM EDT THU APR 26 2012 COLD FRONT IS NOW BEGINNING TO PUSH INTO EASTERN KENTUCKY...EXTENDING FROM NEAR MOREHEAD...THROUGH RICHMOND. ISOLATED SHOWERS HAVE BEGUN TO DEVELOP OVER THE PAST HOUR ALONG THIS BOUNDARY...MAINLY IMPACTING AREAS NORTH OF I-64. PLENTY OF INSTABILITY IS IN PLACE ACROSS EASTERN KENTUCKY WITH DEWPOINTS IN THE LOWER 60S AND TEMPERATURES IN THE 70S...GIVING SBCAPES AROUND 2000J/KG. IT LOOKS LIKE OUR CAP IS QUICKLY WEAKENING ACROSS THE STATE WHICH SHOULD GIVE WAY TO MORE SHOWER AND THUNDERSTORM DEVELOPMENT HEADING THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. STILL LOTS OF SHEAR IN PLACE FOR ORGANIZED THUNDERSTORMS...CAPABLE OF DAMAGING WINDS AND LARGE HAIL. THIS FRONT SHOULD CONTINUE TO PROGRESS STEADILY TO THE SOUTHEAST...EVENTUALLY CLEARING THE KENTUCKY BORDER BETWEEN AROUND 00Z. THIS WILL ESSENTIALLY END OUR SEVERE THREAT BY LATE EVENING. AS THE FRONT SETTLES SOUTHWARD AND THEN STALLS WELL TO OUR SOUTH TONIGHT...A COOLER AND DRIER AIRMASS WILL ADVECT SOUTHWARD INTO EASTERN KENTUCKY. THIS WILL YIELD A COOLER NIGHT WITH LOWS WELL INTO THE 40S. A FEW OF THE COLDER VALLEYS COULD EVEN SEE SOME UPPER 30S. TOMORROW...WILL ALSO BE COOLER. THE FRONTAL ZONE IS MUCH SLOWER COMING BACK TO THE NORTH...SO OUTSIDE OF SOME HIGH CLOUDS...SHOULD BE A PLEASANT DAY WITH MOSTLY SUNNY SKIES AND HIGHS IN THE 60S. BY TOMORROW NIGHT A SHORTWAVE PUSHING EAST ACROSS THE CENTRAL PLAINS WILL HELP PUSH THE FRONTAL ZONE BACK TO THE NORTH. AT THIS TIME...NOT MUCH FORCING ALONG THE FRONT WITH ALL THE BETTER FORCING OFF TO OUR NORTHWEST. THUS...GOING TO KEEP POPS IN THE 20 TO 30 RANGE AS THE FRONT PUSHES NORTH. IF THE FRONT ENDS UP SLOWER...WE MAY HAVE TO WATCH A POTENTIAL MCS APPROACHING THE AREA BY DAYBREAK SATURDAY...BUT RIGHT NOW THIS APPEARS TO STAY NORTH OF OUR AREA. AFTER COOLING OFF QUICKLY WITH LOTS OF DRY AIR IN PLACE FRIDAY EVENING...TEMPERATURES SHOULD START TO INCREASE OVERNIGHT FRIDAY NIGHT AS THE FRONT LIFTS NORTH. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 245 PM EDT THU APR 26 2012 GUIDANCE CONTINUES TO PAINT AN ACTIVE PATTERN IN PLACE TO START THE PERIOD WITH A WARM FRONT IN THE PROCESS OF LIFTING NORTH ACROSS THE OHIO VALLEY EARLY ON SATURDAY AS A LOW PRESSURE SYSTEM MOVES OUT OF THE CENTRAL PLAINS AND ACROSS THE MID MS VALLEY. MODELS REMAIN IN SOME DISCORD WITH THE TIMING AND ULTIMATE LOCATION OF THE FRONT BUT A LOOSE CONSENSUS SUGGESTS THE FRONT WILL BE NORTH OF THE RIVER BY SATURDAY AFTERNOON AS THE ASSOCIATED COLD FRONT BEGINS TO SWEEP ACROSS THE COMMONWEALTH...WARRANTING A SOLID CHANCE OF SHOWERS ALONG WITH A SLIGHT CHANCE OF THUNDER GIVEN THE TIME OF DAY/NIGHT THROUGH SATURDAY NIGHT. BY SUNDAY...THE COLD FRONT LOOKS TO SETTLE SOUTH OF THE AREA BUT NEAR THE TN VALLEY WITH AN AMPLIFYING...TRANSIENT RIDGE MOVING THROUGH THE MS VALLEY AND INTO ERN KY. THIS SHOULD PROVIDE A BRIEF LULL IN ACTIVITY FOR SUNDAY AND SUNDAY NIGHT...AND WILL TREND THE FORECAST IN THAT DIRECTION. MODELS BEGIN TO POINT TOWARDS THE MID AND UPPER LEVEL FLOW TAKING ON MORE OF A ZONAL APPEARANCE ACROSS THE CONUS BY MONDAY...ALONG WITH THE USUAL SPREAD IN TIMING AND STRENGTH OF THE VARIOUS SHORT WAVES EMBEDDED WITHIN THE FLOW ALSO DEPICTED IN THE MODEL SOLUTIONS. HAVE FOLLOWED A GENERIC BLEND OF THE GUIDANCE THROUGH THE SECOND HALF OF THE WEEK. THIS LEADS TO ANOTHER LOW PRESSURE SYSTEM WINDING UP OVER THE PLAINS LATE THIS WEEKEND DRAWING THE STALLED COLD FRONT BACK NORTH AGAIN AS A WEAK WARM FRONT EARLY NEXT WEEK AND BRINGING ANOTHER ROUND OF SLIGHT TO LOW CHANCE POPS ACROSS THE AREA FOR MONDAY THROUGH MONDAY NIGHT. THEREAFTER...THE PATTERN BECOMES FAIRLY PROGRESSIVE WITH TOO MUCH UNCERTAINTY IN THE DETAILS TO MUSTER ANY REAL CONFIDENCE IN ANY ONE PARTICULAR SOLUTION...AND HAVE MAINTAINED A LOW END CHANCE POP THEME THROUGH THE MIDDLE OF THE WEEK BASED ON A BLEND OF THE INHERITED FORECAST AND A VERY LOOSE MODEL CONSENSUS IN AN ATTEMPT TO AVOID EXCESSIVE VACILLATION WITH THE FORECAST. AS FOR TEMPERATURES...DID NOT STRAY TOO FAR FROM A BLEND OF THE GOING FORECAST WITH THE CONSENSUS NUMBERS. GIVEN THE GOOD POSSIBILITY OF MORE CLOUDS THAN NOT THROUGH THE PERIOD WITH THE PERIODIC CHANCES FOR PRECIPITATION...WOULD EXPECT A LIMITED DIURNAL CURVE ALTHOUGH GUIDANCE DOES POINT TOWARDS A NEAR NORMAL REGIME EARLY IN THE PERIOD GRADUALLY MODERATING THROUGH THE END OF NEXT WEEK TO ABOVE NORMAL TEMPS FOR THE BEGINNING OF MAY. MB && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 138 PM EDT THU APR 26 2012 STRATOCU CONTINUES TO SHROUD MUCH OF EASTERN KENTUCKY THIS AFTERNOON AND DESPITE A COLD FRONTAL PASSAGE THIS AFTERNOON...THE STRATOCU WILL LIKELY LINGER WELL BEHIND THE FRONT WITH DEWPOINTS STILL PLENTY HIGH BEHIND THE FRONT. THUS...FOR THE HIGHER TERRAIN...WE WILL CONTINUE TO SEE CIGS FLUCTUATE BETWEEN MVFR AND VFR THROUGH MID AFTERNOON. BY LATER THIS EVENING...A BETTER SURGE OF DRIER AIR WILL MIX OUT THIS CIGS...GIVING WAY TO VFR CONDITIONS FOR THE OVERNIGHT HOURS. GUSTY SOUTHWEST WINDS WILL TRANSITION TO NORTHWEST THROUGH MID TO LATE AFTERNOON...THEN TAPER OFF THIS EVENING AND BECOME VERY LIGHT OUT OF THE NORTH. WITH THE FRONTAL BOUNDARY STALLING WELL TO OUR SOUTH...VFR CONDITIONS WILL BE SEEN THROUGH FRIDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KAS SHORT TERM...KAS LONG TERM....MB AVIATION...KAS
Hazardous weather outlook, Apr 26, 3:28 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 328 PM EDT THU APR 26 2012 KYZ044-050>052-059-060-104-106-280000- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK... WEST LIBERTY 328 PM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT AND AGAIN FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KYZ058-068-069-079-080-083>088-107>120-280000- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 328 PM EDT THU APR 26 2012 ...SEVERE THUNDERSTORM WATCH 191 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THROUGH 9 PM. SOME OF THE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. ADDITIONALLY...ANY LOCATIONS THAT SEE REPEATED ROUNDS OF HEAVY RAIN MAY EXPERIENCE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT AND AGAIN FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WINDS THROUGH THIS EVENING. KAS/MB
In the hours before
Local storm report, Apr 26, 5:25 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
525 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 8 E LONDON 37.13N 83.94W
04/26/2012 E0.50 INCH LAUREL KY TRAINED SPOTTER
&&
DSTAMPERLocal storm report, Apr 26, 5:29 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
529 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 W PAINTSVILLE 37.82N 82.83W
04/26/2012 E0.50 INCH JOHNSON KY TRAINED SPOTTER
&&
JCARICOLocal storm report, Apr 26, 5:30 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
530 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL LONDON 37.13N 84.08W
04/26/2012 E0.75 INCH LAUREL KY TRAINED SPOTTER
HAIL AT 10693 HWY 192.
&&
DSTAMPERLocal storm report, Apr 26, 5:31 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
531 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL MILL SPRINGS 36.93N 84.78W
04/26/2012 E1.75 INCH WAYNE KY 911 CALL CENTER
SHERIFF REPORTS GOLF BALL SIZE HAIL IN MILL SPRINGS.
RELAYED BY 911 DISPATCH.
&&
RAYLocal storm report, Apr 26, 5:40 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
540 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 10 SW LONDON 37.03N 84.21W
04/26/2012 E1.00 INCH LAUREL KY TRAINED SPOTTER
10693 HWY 192
&&
DSTAMPERLocal storm report, Apr 26, 5:43 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
543 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HEAVY RAIN KERBY KNOB 37.52N 84.12W
04/26/2012 E0.00 INCH JACKSON KY 911 CALL CENTER
0.47 INCHES OF RAIN IN 5 MINUTES.
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:56 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 34 min |
| Apr 26, 1:52 AM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Rowan | 3 hr |
| Apr 26, 2:40 AM EDT | Flash Flood Warning | JKL | Elliott, Fleming, Rowan | 4 hr |
| Apr 26, 3:32 AM EDT | Areal Flood Advisory | JKL | Johnson, Martin | 3 hr |
| Apr 26, 5:52 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 38 min |
| Apr 26, 6:27 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 48 min |
| Apr 26, 3:44 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley | 46 min |
| Apr 26, 4:09 PM EDT | Tornado Warning | JKL | Clay, Jackson, Owsley, Rockcastle | 51 min |
| Apr 26, 4:37 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Pulaski, Rockcastle, Whitley | 53 min |
| Apr 26, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 54 min |
| Apr 26, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Leslie, Owsley, Perry | 18 min |
| Apr 26, 5:00 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 26 min |
| Apr 26, 5:04 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 29 min |
| Apr 26, 5:13 PM EDT | Tornado Warning | JKL | Clay, Jackson, Leslie, Owsley, Perry | 32 min |
| Apr 26, 5:28 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Pulaski, Whitley | 47 min |
| Apr 26, 5:43 PM EDT | Tornado Warning | JKL | Clay, Harlan, Knott, Leslie, Letcher, Perry | 47 min |
| Apr 26, 5:47 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 43 min |
| Apr 26, 5:52 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 14 min |
| Apr 26, 6:10 PM EDT | Tornado Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 51 min |
| Apr 26, 6:21 PM EDT | Tornado Warning | JKL | Harlan, Leslie, Letcher, Perry | 31 min |
| Apr 26, 6:27 PM EDT | Severe Thunderstorm Warning | JKL | Bell, McCreary, Whitley | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.